# SDR UPS05843869

- Difficulty date: February 9, 2005
- Submitted: February 11, 2005
- Operation: Air carrier
- Aircraft: N748UP
- Make and model: Doug DC-8-71F
- Aircraft serial: 45948
- System (JASC): 2730 · Elevator Control System
- Part: Actuator
- Part number: 179894
- Part serial: 449
- Condition: Malfunctioned
- Location: Cockpit
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

CREW LOST NR 2 INS WITH A WARNING LIGHT.  SMELLED ELECTRICAL FUMES FROM PEDESTAL AREA.  TURNED NR 2 INS OFF.  NOTICED PTC WAS NOT FULLY RETRACTED AND HAD 3/8 EXTENSION SHOWING.  FOLLOWED PROCEDURES FOR PTC NOT FULLY RETRACTED.  CREW DECLARED EMERGENCY W/TULSA.  REMOVED AND REPLACED PTC ACTUATOR AND TESTED PER MM 27-30-07.  OPS CHECKS GOOD ON GROUND.
